• Anastropoloze

    Asked by Pokey1975 on Thursday, September 29, 2016

    Anastropoloze

    I am experiencing a lot of lower pain in back since I have been of anastropozle for almost a year, also weight gian anyone else experiencing this? Now my doctor says the a study shows that instead of five yrs they want patients to do it for 10 yrs.

    12 Answers from the Community

    12 answers
    • barryboomer's Avatar
      barryboomer

      It's from the Meds......You don't have to do everything the Docs say.....They don't have that much to offer for healing....

      almost 3 years ago
    • ShortCuts' Avatar
      ShortCuts

      Studies also show that I should have been on tamoxifen for 10 years but after six years it stopped working. I wonder about these "studies". It was only after the fact that I was told that sometimes your body develops an immunity towards it. WTF.

      almost 3 years ago
    • Jouska's Avatar
      Jouska

      I have been on it for two years now and have a little stiffness in my joints, but at 61, that was starting to happen anyway. So hard to tell what would have occurred anyway. I would discuss your concerns with your doctor. I discussed a very aggressive approach with my doctors and anastrozole was a part of that approach. Best wishes to you.

      almost 3 years ago
    • lynn1950's Avatar
      lynn1950

      I have joint pain from Arimidex. I started it in 2008! I am committed to doing everything I can to avoid recurrence and that is sometimes hard to do. I just joined a research study through Susan Love's Army of Women to see if acupuncture might be effective in treating joint pain.

      almost 3 years ago
    • suemartin's Avatar
      suemartin

      Have always had lower back pain, it does seem worse after two years on anastrozole. Weight gain is an issue too, I really work on it. Try to move around as much as possible, sitting for long periods makes it worse. I feel I have to work at this twice as hard as before. Not wild about the ten years, but if it keeps cancer away, it would be worth it.

      almost 3 years ago
    • busymom0413's Avatar
      busymom0413

      I took Armidex for 2 years. Terrible pain and stiffness especially hands and feet. Tried a different Ai I think aromosine. Same thing except this time just a year I am now on Tamoxifin and doing great. Was told it is now 10 years which I hate because I am coming up on 5 in November. Try another one. Best of luck to you

      almost 3 years ago
    • EJKIRBY's Avatar
      EJKIRBY

      I have been on Arimdex for 4 years. I have experienced some lower back pain as well and joint pain in my hands and wrist. It comes as goes. At the moment I have not problems. Don't know if it is all due to the Arimidex or the fact that I am 62. I agree with suemartin and keep reminding myself that "my doctor and determined that the benefits outweigh the side effects". Try some Aleve or rubbing Icy Hot - both help me. Best of luck to you

      almost 3 years ago
    • Leen826's Avatar
      Leen826

      I started with Exemestane for 7 months, the muscle pain was awful, could hardly get out of bed or climb the stairs and it got increasingly worse. Night sweats, insomnia, weight gain. I started swimming but lost no weight.

      Switched to letrozole, muscle aches improved but now had severe joint and bone pain. Even my skull hurt, insomnia, flushes, neuropathy in my hands and feet, restless leg syndrome. I walk and ride an exercise bike as much as I can, no improvement. I now have osteopenia. Gained more weight, I know its the meds. I stopped eating meat/poultry,a year ago, I only eat fruit, veggies and fish. I increased my vitamin D and calcium. I also take glycosamine with conjointon and drink organic tart cherry juice which is supposed to help with joint pain. (I have a friend with severe arthritis and he swears by it). I also take Arnicare for Arthritis, which is natural, you can find it at and pharmacy or Amazon. I rub arnica cream into my knees and hips and lower back. I take 4 Advil on really bad days and it helps. Alleve kills my stomach. I tried Tylenol arthritis, but Tylenol processes through your liver and my liver enzymes were already elevated from the Letrozole so I stick to Ibuprophen.

      I just switched to Anastrozole this week waiting to see what will happen. My doc said the same thing as well that studies show 10 years instead of 5. Not me, I don't know if I can make it to 2! I will not go on tamoxifin, so I am hoping 3 times is the charm. Good Luck!

      almost 3 years ago
    • Ejourneys' Avatar
      Ejourneys

      Switching to another aromatase inhibitor might help. Blogger Nancy Stordahl had a terrible time with anastrazole, to the point where she could barely walk. She is doing much better on exemestane:
      http://nancyspoint.com/aromatase-inhibitors-the-drugs-we-love-to-hate-an-update/

      Also, exercise has been shown to reduce joint pain from AIs:
      http://www.cancernetwork.com/news/exercise-reduces-ai-induced-joint-pain-breast-cancer-survivors

      Whether or not endocrine therapy (AI or tamoxifen) is recommended for ten years instead of five depends on your recurrence risk. A new biomarker test (called the breast cancer index) is available that could help determine that:
      https://www.answersbeyond5.com/

      My main side effect from anastrazole is exacerbation of my carpal tunnel syndrome. But I experience lower back pain during the several days that I go off coffee and tank up on water prior to having a blood test (otherwise, my tiny veins don't cooperate at all). In the past, going off coffee had only given me a withdrawal headache for a day; the back pain is new. I hadn't associated it with anastrazole, but now I see that it could play a role. Wishing you relief.

      almost 3 years ago
    • TeacherTracy's Avatar
      TeacherTracy

      I have been on Letrozole, Anastrozole and Arimidex.....all have caused weight gain and joint and bone pain. Yet, just YESTERDAY I was told by the cancer nurse....AGAIN....it is not the drug. She said it is old age. HA.

      almost 3 years ago
    • ld_105's Avatar
      ld_105

      My Dr. reduced the time to take anastrozole from 10 years to 5. She said that her studies showed it didn't make a difference. (A professor) I'm 3.5 years in and the SEs have decreased over time. When I started on Femara I had a tough time with a fuzzy brain, painful joints, and lethargy. After nine months I was switched to anastrozole and could walk again. Hang in there.

      almost 3 years ago
    • mofields' Avatar
      mofields

      I've been on anastrozole for 2 1/2 years and am 57. It is confusing sometimes because some of our symptoms are AI related and the same are also age related. I have some joint pain (hands, feet, ankles, fingers, neck) which could be pill or age, and weight gain is also a side effect of the AI or slowing down of metabolism (age related) or just family genes. The big question, I guess, is do you want to stay on the AI medication - at this point - as long as the bloodwork comes out clean and my bones don't completely fall apart (just had my two year bone scan yesterday), then I guess I'll stay on mine and try to battle heredity, age, and side effects.

      almost 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.